Alert archive / Florida / Fire Weather Watches in 2021

Fire Weather Watch 1, NWS Melbourne, FL

January 27, 20214 counties in Florida

NWS Melbourne, FL issued this fire weather watch at Jan 27, 2021, 2:28 PM EST for 4 counties in Florida. It took effect at Jan 28, 2021, 11:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2021, 2:28 PM EST (19:28 UTC)
In effect from
Jan 28, 2021, 11:00 AM EST
Expired
Jan 28, 2021, 1:48 PM EST
In force
3 hr
Issued by
NWS Melbourne, FL

Counties Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

799 
WWUS82 KMLB 271928
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
228 PM EST Wed Jan 27 2021

FLZ045>047-053-054-058-147-290000-
/O.NEW.KMLB.FW.A.0001.210128T1600Z-210129T0000Z/
Orange-Seminole-Southern Brevard-Osceola-Indian River-Okeechobee-
Northern Brevard-
228 PM EST Wed Jan 27 2021

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS IN 
EAST-CENTRAL FLORIDA....

The National Weather Service in Melbourne has issued a Fire
Weather Watch, which is in effect from Thursday morning through
Thursday evening. 

* AFFECTED AREA... Orange... Seminole... Brevard... Osceola...
  Indian River... Okeechobee.... 

* WIND...Sustained northwest winds 10 to 20 mph, with wind gusts
  of 25 to 30 mph possible. Expect higher winds along the 
  immediate coast.

* HUMIDITY...Minimum relative humidity values between 30 to 35
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Rodriguez
2 follow-up statements
755 
WWUS82 KMLB 280822
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
322 AM EST Thu Jan 28 2021


FLZ059-064-282200-
/O.EXB.KMLB.FW.A.0001.210128T1600Z-210128T2200Z/
St. Lucie-Martin-
322 AM EST Thu Jan 28 2021

...FIRE WEATHER WATCH IN EFFECT FROM 11 AM THIS MORNING THROUGH
SUNSET FOR STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in Melbourne has issued a Fire
Weather Watch, which is in effect from 11 AM EST this morning
through this afternoon. 

* AFFECTED AREA... Orange... Seminole... Brevard... Osceola... 
  Indian River... Okeechobee.... 

* WIND...Sustained northwest winds 10 to 20 mph, with wind 
  gusts of 25 to 30 mph possible. Expect higher winds along the 
  immediate coast.

* HUMIDITY...Minimum relative humidity values near 35 percent well
  inland.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

FLZ045>047-053-054-058-147-282200-
/O.EXT.KMLB.FW.A.0001.210128T1600Z-210128T2200Z/
Orange-Seminole-Southern Brevard-Osceola-Indian River-Okeechobee-
Northern Brevard-
322 AM EST Thu Jan 28 2021

...FIRE WEATHER WATCH IN EFFECT FROM 11 AM THIS MORNING THROUGH
SUNSET FOR STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA... Orange... Seminole... Brevard... Osceola... 
  Indian River... Okeechobee.... 

* WIND...Sustained northwest winds 10 to 20 mph, with wind 
  gusts of 25 to 30 mph possible. Expect higher winds along the 
  immediate coast.

* HUMIDITY...Minimum relative humidity values near 35 percent away
  from the coast.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
188 
WWUS82 KMLB 281848
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
148 PM EST Thu Jan 28 2021

FLZ045>047-053-054-058-059-064-147-282000-
/O.CAN.KMLB.FW.A.0001.000000T0000Z-210128T2200Z/
Orange-Seminole-Southern Brevard-Osceola-Indian River-Okeechobee-
St. Lucie-Martin-Northern Brevard-
148 PM EST Thu Jan 28 2021

...FIRE WEATHER WATCH IS CANCELLED...

The National Weather Service in Melbourne has cancelled the Fire
Weather Watch. 

Elevated fire weather conditions will continue across east-central
Florida into this evening. Expect sustained north winds around 10
to 20 mph, with gusts of 25 to 30 mph possible. Higher winds are
occurring along the immediate coast. Minimum relative humidity
values will drop to 30 to 35 percent for areas west of Interstate
95. 

$$

Rodriguez

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this fire weather watch went out at Jan 27, 9:44 AM EST, 4 hours 44 minutes earlier.

Area forecast discussion, Jan 27, 9:44 AM EST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
944 AM EST Wed Jan 27 2021

.DISCUSSION...

Rest of Today...Dense fog across much of Florida this morning has
burned off, with lingering areas of patchy fog and low stratus
remaining across the I-4 corridor. These clouds/fog will burn off
by 11am-noon, and then dry and warm for the rest of today. Temps
rise to near-record values this afternoon, reaching the low 80s
north and mid 80s across the south.

Tonight...A cold front will cross central Florida this evening
into the overnight, bringing a chance of showers to areas along
and north of I-4. A few showers will likely move into northern
Lake and northern Volusia counties by late afternoon, with the
bulk of activity moving in after sunset.

&&

.AVIATION...

The dense fog from this morning has mostly dissipated, now some
lingering low stratus from KISM-KDAB northward will dissipate by
16Z. Conditions VFR through for the rest of this afternoon, then a
cold front will push into the area this evening bringing a chance
of showers from KISM-KTIX northward. Coverage is expected to be
low, so will only add VCSH at this time for the 18Z TAF issuance.
Low stratus will be a concern for the northern terminals tonight
as the front moves in.

&&

.MARINE...

Rest of Today-Tonight...Favorable boating conditions are expected
today as southwest winds become west at 10-15 knots this
afternoon ahead of an approaching cold front. Seas 2-3 feet.
Showers move into the Volusia waters late this afternoon, then
spread south towards the Cape after sunset. Winds are expected to
increase to advisory levels across the waters after midnight
tonight with a gale watch in effect for the offshore waters as
there could be frequent gusts to Gale Force.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  81  51  59  42 /  20  30   0   0
MCO  83  54  64  44 /  10  20   0   0
MLB  83  55  66  48 /  10  20   0   0
VRB  85  57  67  50 /   0  20   0   0
LEE  80  49  63  42 /  30  30   0   0
SFB  83  53  63  44 /  20  30   0   0
ORL  84  55  65  46 /  20  30   0   0
FPR  85  57  68  50 /   0  20   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 1 AM Thursday to 1 AM EST Friday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
     County Line to Sebastian Inlet 0-20 nm.

     Gale Watch from late tonight through late Thursday night for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

&&

Rodriguez/Watson
Hazardous weather outlook, Jan 27, 11:21 AM EST, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1121 AM EST Wed Jan 27 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-280200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1121 AM EST Wed Jan 27 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.WIND AND SEA IMPACT...
Strong and gusty northwest to north winds will sweep across east
central Florida tonight behind a strong cold front. Winds will
increase to between 20 and 30 knots, with gusts as high as 35 to
40 knots well offshore. Seas will build as high as 7 to 10 feet
near shore and 11 to 14 feet well offshore. A Small Craft Advisory
will go into effect tonight for the Atlantic waters out to 20
nautical miles, with a Gale Watch for the waters from 20 to 60
nautical miles offshore.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Deteriorating boating conditions Thursday, before slowly
subsiding from Friday into this weekend. A Moderate threat for
dangerous rip currents on Thursday at area beaches.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Watson

In the hours before

Special weather statement, Jan 27, 8:57 AM EST, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
857 AM EST Wed Jan 27 2021

FLZ041-044>047-053-054-058-141-144-147-271500-
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Indian River-Okeechobee-Coastal Volusia-Southern Lake-
Northern Brevard-
857 AM EST Wed Jan 27 2021

...Patchy Dense Fog Continues in Parts of East-Central Florida
Through 10 AM This Morning...

Latest traffic cameras and satellite imagery indicate the dense
fog across east-central Florida this morning is beginning to lift
and dissipate. Dense fog is no longer impacting major roadways,
however drivers may still encounter areas with reduced visibility
down to one mile, especially in Lake and Volusia counties. The
remaining fog is expected to lift and dissipate after 10 AM.

If you'll be out driving, be prepared to encounter reduced
visibilities from dense fog. Consider leaving early to allow
yourself extra time to safely reach your destination. When driving
in dense fog, reduce your speed, use only your low beam
headlights, and leave extra distance between your vehicle and the
one in front of you.

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 2:59 AM ESTDense Fog AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia6 hr
Jan 27, 4:15 AM ESTGale WatchMLB10 hr
Jan 27, 4:15 AM ESTSmall Craft AdvisoryMLB47 hr
Jan 27, 2:32 PM ESTGale WarningMLB25 hr

Nearby

Fire Weather Watches in Florida, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.